Connect with others who understand.

sign up log in
About MyParkinsonsTeam
Real members of MyParkinsonsTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Rytary

Rytary

A MyParkinsonsTeam Member said:

Yes. No. Yes. No.
Rytary is the same Carbidopa/Levadopa that's found in Sinemet and Stalevo. It's packaged in a time-release capsule that allows it to come on a little faster yet maintain an effective level of Levadopa in the blood stream for somewhere between 4 to 6 hours. You may need to experiment with dosages before you get to the right level since there's not a direct correlation to the dosages of levadopa in Sinemet or Stalevo. As far as "off time", the length of your "off time" should be reduced, but it's still "off time". Whatever effects you experience now will probably still occur, but with proper level of dosing, the length of time that you experience them, should be reduced.

edited, originally posted over 5 years ago
A MyParkinsonsTeam Member said:

I believe that Rytary is available in different strengths which can be combined to provide even more differences in daily dosages.

I take 2 of the 195mg capsules 4 times a day for a total of 8 capsules a day.

For those asking what Rytary is: It's a time released form of Carbidopa/Levadopa which was just approved by the FDA in January 2015. The objective is to reduce the on/off swings associated with pill forms of Levadopa.

Hope this helps.

edited, originally posted over 5 years ago
A MyParkinsonsTeam Member said:

@A MyParkinsonsTeam Member I started taking Rytary (two 48.75/195 four times a day) about August, shortly before my surgery. At the time I had long periods if "off" time, and was experiencing quite a bit of pain as well as the tremors. It made a tremendous improvement right away. I found that it helped with the pain and tremors, but it also improved my energy, my ambition, and my sense of well being too. Since the surgery, I've been taking one pill, four times a day, and my Dr. talks like that's a comparatively light dosage. Whoever said its expensive was right. It has one of the highest copays of all my drugs, but I think it's worth it. Thank God I have the resources to make that choice. I wish you well... jeannie

edited, originally posted over 5 years ago
A MyParkinsonsTeam Member said:

@A MyParkinsonsTeam Member I took Rytary 3-23.75mg / 95mg for the first time this morning at 8am. It kicked in about half hour but then it started fading at 11am only 2.5 hours of reliefs. During that time, I had leg pain with burning sensation and tremors. Then around 12:30pm, it kicked back in. Both leg pain and tremors went away til i woke up from a nap at 3pm. is that normal?

posted over 5 years ago
A MyParkinsonsTeam Member said:

Rytary made a big difference with my walking glad my doctor changed from Stelvo

edited, originally posted over 5 years ago
Already a Member? Log in
MyParkinsonsTeam My Parkinson's disease Team

Thank you for signing up.

close